Alert archive / Michigan / Wind Advisories in 2026

Wind Advisory 3, NWS Detroit, MI

March 14, 202617 counties in Michigan

NWS Detroit, MI issued this wind advisory at Mar 14, 2026, 1:35 PM EDT for 17 counties in Michigan. It took effect at Mar 15, 2026, 11:00 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 1:35 PM EDT (17:35 UTC)
In effect from
Mar 15, 2026, 11:00 AM EDT
Expired
Mar 17, 2026, 3:58 AM EDT
In force
41 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
130 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS73 KDTX 141735
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
135 PM EDT Sat Mar 14 2026

MIZ060>063-068>070-075-076-082-083-150900-
/O.NEW.KDTX.WI.Y.0003.260315T1500Z-260316T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Detroit, Flint, Adrian, Monroe, Warren,
Pontiac, Owosso, Howell, Lapeer, Ann Arbor, and Port Huron
135 PM EDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT SUNDAY 
NIGHT...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph in the 
  afternoon.

* WHERE...Southeast Michigan along and south of the I-69 corridor, 
  including metro Detroit to the Ohio border.

* WHEN...From 11 AM Sunday to midnight Sunday Night.

* IMPACTS...Gusty winds will be capable of damaging unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

* ADDITIONAL DETAILS...Another round of high wind occurs closely 
  after the Friday wind event, possibly affecting ongoing power 
  restoration efforts, and adding to tree and infrastructure 
  vulnerability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving hazardous, especially for high 
profile vehicles. Use extra caution.

&&

$$

BT
7 follow-up statements
384 
WWUS73 KDTX 150722
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
322 AM EDT Sun Mar 15 2026

MIZ060>063-068>070-075-076-082-083-152030-
/O.CON.KDTX.WI.Y.0003.260315T1500Z-260316T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Owosso, Lapeer, Warren, Adrian, Howell,
Pontiac, Flint, Detroit, Ann Arbor, Monroe, and Port Huron
322 AM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts of 45 to 50 mph in the 
  afternoon.

* WHERE...Along and south of the I-69 corridor, including metro 
  Detroit to the Ohio border.

* WHEN...From 11 AM this morning to midnight EDT tonight.

* IMPACTS...Gusty winds will be capable of damaging unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

* ADDITIONAL DETAILS...Another round of high wind occurs closely 
  after this past Friday wind event, possibly affecting ongoing 
  power restoration efforts and adding to tree and infrastructure 
  vulnerability.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AA
928 
WWUS73 KDTX 151507
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1107 AM EDT Sun Mar 15 2026

MIZ060>063-068>070-075-076-082-083-160400-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-260316T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Howell, Flint, Ann Arbor, Pontiac,
Owosso, Adrian, Monroe, Lapeer, Port Huron, Detroit, and Warren
1107 AM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...East wind 20 to 30 mph shifts south this afternoon while 
  increasing to gusts of 45 to 50 mph.

* WHERE...Southeast Michigan along and south of the I-69 corridor, 
  including metro Detroit to the Ohio border.

* WHEN...Until midnight tonight.

* IMPACTS...Gusty winds will be capable of damaging unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

* ADDITIONAL DETAILS...Wind gusts increase from the Ohio border 
  northward, mainly after 2 PM, and as much warmer air surges into 
  the region. Gusts continue through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving hazardous, especially for high 
profile vehicles. Use extra caution.

&&

$$

BT
886 
WWUS73 KDTX 151835
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
235 PM EDT Sun Mar 15 2026

MIZ047>049-053>055-160930-
/O.EXB.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Saginaw, Midland, Bad Axe, Sandusky,
Caro, and Bay City
235 PM EDT Sun Mar 15 2026

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MONDAY NIGHT...

* WHAT...East wind becoming south 20 to 30 mph with gusts up to 45 
  mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until midnight Monday Night.

* IMPACTS...Gusty winds will damage unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Intermittent wind gusts during the evening 
  become more frequent after midnight as showers increase and a cold 
  front sweeps through the region. Hazardous wind gusts continue 
  through Monday as cold air surges into Lower Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving hazardous, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

MIZ060>063-068>070-075-076-082-083-160930-
/O.EXT.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Howell, Flint, Ann Arbor, Pontiac,
Owosso, Adrian, Monroe, Lapeer, Port Huron, Detroit, and Warren
235 PM EDT Sun Mar 15 2026

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MONDAY NIGHT...

* WHAT...East wind 20 to 30 mph shifts south this afternoon while 
  increasing to gusts around 50 mph.

* WHERE...The portion of southeast Michigan along and south of I-69, 
  including metro Detroit to the Ohio border.

* WHEN...Until midnight Monday Night.

* IMPACTS...Gusty winds will be capable of damaging unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

* ADDITIONAL DETAILS...Wind gusts increase from the Ohio border 
  northward as much warmer air surges into the region. Gusts 
  continue intermittently through tonight, and then increase again 
  after midnight as showers increase across the region and a cold 
  front moves through Lower Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving hazardous, especially for high 
profile vehicles. Use extra caution.

&&

$$

BT
949 
WWUS73 KDTX 160759
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
359 AM EDT Mon Mar 16 2026

MIZ047>049-053>055-162015-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Caro, Midland, Saginaw, Sandusky, Bad
Axe, and Bay City
359 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will continue this morning with 
  falling temperatures continuing to support strong wind potential 
  through the afternoon. Winds will be out of the southwest turning 
  towards the west through the afternoon before flipping to the 
  northwest later this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MIZ060>063-068>070-075-076-082-083-162015-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Lapeer, Monroe, Flint, Pontiac, Port
Huron, Adrian, Warren, Owosso, Ann Arbor, Howell, and Detroit
359 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up of 40 to 50 mph.

* WHERE...The portion of southeast Michigan along and south of I-69 
  including metro Detroit to the Ohio border.


* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will continue this morning with 
  falling temperatures continuing to support strong wind potential 
  through the afternoon. Winds will be out of the southwest turning 
  towards the west through the afternoon before flipping to the 
  northwest later this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AA
318 
WWUS73 KDTX 161832
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
232 PM EDT Mon Mar 16 2026

MIZ047>049-053>055-170330-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Sandusky, Caro, Bay City, Midland,
Saginaw, and Bad Axe
232 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds becoming west winds 20 to 30 mph with gusts 
  up to 45 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MIZ060>063-068>070-075-076-082-083-170330-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-260317T0400Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Owosso, Lapeer, Ann Arbor, Pontiac,
Flint, Port Huron, Detroit, Adrian, Howell, Warren, and Monroe
232 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds becoming west winds 20 to 25 mph with gusts 
  up to 45 mph.

* WHERE...A portion of southeast Michigan.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JA
256 
WWUS73 KDTX 170329
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1129 PM EDT Mon Mar 16 2026

MIZ047>049-053>055-170800-
/O.EXT.KDTX.WI.Y.0003.000000T0000Z-260317T0800Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Bad Axe, Midland, Bay City, Sandusky,
Saginaw, and Caro
1129 PM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts of 40 to 45 mph.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Northwest winds remain gusty over 40 mph in 
  some locations late this evening. Expect winds to gradually 
  decrease through the early morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MIZ060>063-068>070-075-076-082-083-170800-
/O.EXT.KDTX.WI.Y.0003.000000T0000Z-260317T0800Z/
Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Warren, Detroit, Pontiac, Ann Arbor,
Lapeer, Monroe, Flint, Owosso, Port Huron, Adrian, and Howell
1129 PM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts of 40 to 45 mph.

* WHERE...All areas along and south of I-69. 

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Northwest winds remain gusty over 40 mph in 
  some locations late this evening. Expect winds to gradually 
  decrease through the early morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AA
998 
WWUS73 KDTX 170758
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
358 AM EDT Tue Mar 17 2026

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170900-
/O.CAN.KDTX.WI.Y.0003.000000T0000Z-260317T0800Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Warren, Detroit, Bad Axe, Midland,
Pontiac, Ann Arbor, Lapeer, Monroe, Owosso, Flint, Bay City, Port
Huron, Adrian, Sandusky, Howell, Saginaw, and Caro
358 AM EDT Tue Mar 17 2026

...WIND ADVISORY IS CANCELLED...

Winds have fallen below wind advisory criteria, though a few gusts 
to around 40 mph will remain possible across parts of the northern 
Thumb over the next couple hours.

$$

AA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:50 PM EDT, 45 minutes earlier. Its key messages:

  • Light accumulating snowfall arrives tonight (mainly north of M- 59), but areas north of M-46 could see snowfall accumulations of 1-3 inches.
  • Snow changes over to rain showers Sunday morning with a brief period of sleet or light icing possible during the transition, mainly along/north of I-69.
  • A line of showers and thunderstorms will move through Sunday night, with some strong to severe storms possible.
  • Windy Monday with gusts to 45 mph possible, and also turning much colder as temperatures fall from the 50s into the 20s by Monday evening.
  • Wind chills minimize around zero Tuesday morning with highs only in the mid to upper 20s.
Area forecast discussion, Mar 14, 12:50 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1250 PM EDT Sat Mar 14 2026

.KEY MESSAGES...

- Light accumulating snowfall arrives tonight (mainly north of M-
59), but areas north of M-46 could see snowfall accumulations of 1-3
inches.

- Snow changes over to rain showers Sunday morning with a brief
period of sleet or light icing possible during the transition,
mainly along/north of I-69.

- A line of showers and thunderstorms will move through Sunday
night, with some strong to severe storms possible.

- Windy Monday with gusts to 45 mph possible, and also turning much
colder as temperatures fall from the 50s into the 20s by Monday
evening.

- Wind chills minimize around zero Tuesday morning with highs only
in the mid to upper 20s.

&&

.AVIATION...

Light west-northwest winds becoming variable and shifting to light
east-southeast this evening as high pressure slides through
southeast Michigan. Mainly high clouds this afternoon before a
strengthening warm front lifts north through southeast Michigan
tonight. An abrupt start to the snow is expected around or shortly
after midnight, starting in the southern TAF sites but quickly
lifting north through the rest of the night. The snow band will
increase in intensity as it lifts north. Warm air streaming in above
the surface will likely support a brief transition to sleet/freezing
rain before precipitation ends, as reflected in the MBS TAF.
Southeast to south winds will increase Sunday as the warm sector and
low-level jet arrive, supporting wind gusts AOA 35 knots by day's
end.

For DTW... A period of light snow is likely in the 04Z-07Z window
before precipitation lifts north of the terminal. Precipitation
could end as a brief period of sleet or light rain. Low clouds
should then quickly clear out around 12Z, with southeast to south
winds increasing during the day. High confidence in wind gusts
exceeding 35 knots late Sunday afternoon.

DTW THRESHOLD PROBABILITIES...

* Low for ceilings aob 5,000 feet tonight and tomorrow.

* Moderate for snow p-type tonight.

&&

.PREV DISCUSSION...
Issued at 452 AM EDT Sat Mar 14 2026

DISCUSSION...

A reprieve from high-impact weather emerges today as anticyclonic
flow stabilizes the atmosphere for most of the Great Lakes area. Low-
level jet responsible for prior high-magnitude gustiness has exited
with the departure of Friday's system. This ensures much weaker
gusts (sub-20 mph) by sunrise, in spite of persistent surface-based
nocturnal mixing. Subtle mid-upper level height rises are
overshadowed by more pronounced sub-700 mb (sub-10 kft AGL)
shortwave ridging. Gradient winds weaken throughout the daylight
hours, veering northwesterly, then becoming briefly calm this
afternoon as 1025 mb surface high centers over Southeast Michigan.
Early morning stratocumulus, tied to the western edge of cyclonic
trajectories, erodes by late morning, but skies fill back in midday
as mid-level moistening gets underway. Temperatures run a few
degrees cooler today than mid-March climatology with highs in the
upper 30s to lower 40s.

Conditions rapidly deteriorate overnight and into Sunday as another
dynamic system begins to impact the region. An upstream VortMax
corresponding with an inbound Pacific Northwest speed max remains
over western CONUS tonight, barely reaching the High Plains by 12Z
Sunday. However, models maintain consistency in the rapid
amplification of this wave as the base of the 500 mb trough digs
from Seattle to Denver in just 24 hours. This supports the extensive
broadening of the system's lower tropospheric flow-field, marked by
cyclonic flow extending from the Gulf Coast to southern Manitoba by
09Z Sunday. Locally, Southeast Michigan should reside within a broad
region of isentropic ascent ahead of the system's elevated warm
front, leading to the onset of accumulating snowfall. Time-frame for
this activity to start is most likely between 06Z and 09Z Sunday.

Accumulations will vary widely across the forecast area through
Sunday morning since temperatures along/south of I-96/I-696 should
hold above freezing, favoring melting snowfall. Sub-freezing
temperatures are expected with northward extent, along with
increasing duration. Accordingly, the highest snowfall totals should
reside north of M-46 with 1-3 inches possible due to readings
holding below 32F until closer to 15Z Sunday. Forecast soundings
indicate potential for a 2-3 hour period of light freezing
drizzle/rain between M-59 and M-46 as the warmer southeast flow
surges in. Light icing (trace to one or two hundredths) will be
possible through this corridor, falling on top of a coating to half
an inch of new snowfall. A short-duration (less than 12 hour) Winter
Weather Advisory may be needed for some portion of the northern half
of the CWA if current trends hold.

Between 15Z and 18Z Sunday, precipitation should be wrapping up as
warm advection escalates, denoted by 925-700 mb mean flow of 55+
knots orienting SSW. This lifts 925 mb temperatures from negative
(Celsius) around 09Z Sunday to (positive) double digits after 18Z.
Good agreement in the deterministics with the 990 mb surface low
still deepening as it crosses the Mid-Mississippi Valley, then turns
NNE. The system tracks over Chicago and southern Lake Michigan
Sunday evening within a powerful baroclinic zone. Southeast Michigan
temperatures will have warmed considerably during the afternoon
hours with temperatures in the 60s (and dewpoints over 50F) by
sunset. The attendant cold front appears to try and outpace the
surface reflection as it translates into northern Lower. Given the
antecedent environment, storms should be ongoing along the frontal
slope, and remain linearly organized once boundary works across
Lower Michigan, nocturnally. High-shear/low-CAPE environment
suggests the primary convective threat as strong damaging winds,
with QLCS-style spin-up tornadoes a lesser (and much more isolated)
concern. Not much in the way of pre-frontal warm-sector convective
potential given pre-existing cap.

Showers and thunderstorms may still be ongoing Monday morning, but
the dry slot will be fast approaching. An impressive longwave trough
axis moves through aloft with its meridonally-oriented 160 knot jet
streak adjacent. Arctic air immediately filters in during the day
denoted by morning temperatures dropping from the 50s into the 20s
before nightfall. A supersaturated cloud layer beneath the
reorienting PV anomaly could allow for some sprinkles/flurries, then
rising chances for periods of lake effect snow showers Monday
evening and into the overnight hours. Can't completely rule out a
snow squall given the kinematics. Additionally, the well-mixed
boundary layer will easily transfer momentum to support gusts of 40-
50 mph. A Wind Advisory will likely be required.

Much colder air lingers Tuesday with potential for a few lake effect
snow bands to reach Southeast Michigan during the day. A clipper
system races across Lower Michigan Wednesday with a brief period of
snowfall. Accumulations will be limited given the short duration and
warmer temperatures. Much warmer weather is expected through the
second half of the week with a return to above normal temperatures
as early as Thursday.

MARINE...

Low pressure to rapidly depart into the continental northeast this
morning as high pressure fills in across the Great Lake late this
morning and afternoon. This will result in wind speeds and gusts to
quickly diminish through the morning and will lead to lighter winds
by the afternoon. The Gale Warning has been allowed to expire. These
conditions will be short-lived as a second anomalously strong low
pressure system moves from the southern Great Lakes into Lake Huron
Sunday into Monday. This initially brings a surge of warm air on
Sunday which will produce stable over-lake conditions. Higher
stability will reside across the southern Great Lakes where the
warmest air enters, which will work to keep gusts just below gales
as as strong low level jet enters. Farther north, more neutral low-
level profiles may provide better chances for gales starting early
Sunday morning. As the low continues to strengthen over the Great
Lakes, the pressure gradient will rapidly intensify with cold arctic
air then wrapping around the low and into the Great Lakes late
Monday into Tuesday. This will then bring the likely chance for gale
including some high end gales through Tuesday morning.

Additionally, prolonged winter weather will be likely with this
system pending the final position of the low. Initially on Sunday,
freezing rain to sleet to snow will all be possible across Lake
Huron, with a transition to all snow expected as arctic air enters.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Warning from 8 AM Sunday to 4 PM EDT Tuesday for LHZ361-362.

     Gale Warning from 8 PM Sunday to 4 PM EDT Tuesday for LHZ363-
     441>443-462>464.

     Gale Warning from 8 AM Monday to 4 PM EDT Tuesday for LHZ421-422.

Lake St Clair...Gale Watch from Sunday evening through Tuesday afternoon for LCZ460.

Michigan waters of Lake Erie...Gale Watch from Sunday evening through Tuesday afternoon for LEZ444.

&&

AVIATION.....SF
DISCUSSION...KGK
MARINE.......AM

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Mar 14, 5:02 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
502 AM EDT Sat Mar 14 2026

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150830-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
502 AM EDT Sat Mar 14 2026

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Light accumulating snowfall arrives tonight (mainly north of M-59),
but areas north of M-46 could see snowfall accumulations of 1-3
inches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow changes over to rain showers Sunday morning with a brief period
of sleet or light icing possible during the transition, mainly
along/north of I-69. A line of showers and thunderstorms will move
through Sunday night, with some strong to severe storms possible.
Windy Monday with gusts to 45 mph possible, and also turning much
colder as temperatures fall from the 50s into the 20s by Monday
evening. Wind chills minimize around zero Tuesday morning with highs
only in the mid to upper 20s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
502 AM EDT Sat Mar 14 2026

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

A Gale Warning remains in effect. See the latest Marine Weather
Message for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A line of showers and thunderstorms will move through Sunday night,
with some strong to severe storms possible. Windy Monday with renewed
gusts to gales and heavy freezing spray likely into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KGK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:53 AM EDTGale WatchDTX12 hr
Mar 14, 9:53 AM EDTGale WarningDTX3 days
Mar 14, 1:03 PM EDTWinter Weather AdvisoryDTXBay, Huron, Midland, Saginaw, Sanilac, Tuscola21 hr

Nearby

Wind Advisories in Michigan, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.